The distribution of time to extinction in subcritical branching processes: applications to outbreeaks of infectious diseases

Farrington, C. P. and Grant, A. D. (1999). The distribution of time to extinction in subcritical branching processes: applications to outbreeaks of infectious diseases. Journal of Applied Probability, 36(3) pp. 771–779.

DOI: https://doi.org/10.1239/jap/1032374633

Abstract

We consider the distribution of the number of generations to extinction in subcritical branching processes, with particular emphasis on applications to the spread of infectious diseases. We derive the generation distributions for processes with Bernoulli, geometric and Poisson offspring, and discuss some of their distributional and inferential properties. We present applications to the spread of infection in highly vaccinated populations, outbreaks of enteric fever, and person-to-person transmission of human monkeypox

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations